does the Mirena cause weight gain

does the Mirena cause weight gain?

Today, when there are hundreds of different contraception methods, choosing one of them can be a pretty hard task. As for one reason, there is variety of aspects you have to take into consideration. In this article we are going to try to make your decision easier by discussing a birth control device, which has recently been getting more and more popular- Mirena. We will also seek to answer the question does the Mirena cause weight gain.
According to the latest medical research, Mirena is one of the most effective means of contraception. This intrauterine system contains a hormone called levonorgestrel, which makes it harder for spermatozoids to reach the egg and even if this happens, hormone does not allow the fertilized egg to attach to the uterus. When inserted by the gynecologist, this plastic device does not need to be replaced for 3-5 years. All you have to do to make sure it is still in place and does its job is feel the wire with your fingers.
From the first sight this means of birth control seems way more convenient than condoms or contraceptive pills: once you have it in place, you can forget about it for years. However, thousands of women still hesitate before choosing this birth control method, because they don’t know does the Mirena cause weight gain. Needless to say, for most women this is one of the least desirable side effects they can think of. If we struggle to follow a healthy diet and sweat in the gym just to look good in a bikini, we don’t need any additional obstacles that would stand in the way of achieving this goal.
To tell you the truth, it looks like the answer to the question does the Mirena cause weight gain is positive. A lot of woman claim that after having this device inserted in their uterus they started piling on pounds. This is because a small amount of levonorgestrel that gets into the blood changes the balance of hormones in female body, slowing down metabolism. Plus, the tests show that one of the side effects of Mirena is mood swings. Thus if you are one of those women who have a tendency towards “emotional eating” this means of contraception might be not the best option for you.
Although the answer to the question does Mirena cause weight gain is “yes, most of the times”, you should not get too worried! The average amount of pounds female pile on after starting to use Mirena is not that significant: most women report having gained only 3-5 pounds. What is considered the more troubling side effect of this intrauterine device is the heightened risk of pelvic infection, dizziness and pain during sexual intercourse.


does the Mirena cause weight gain

You may also like...

Leave A Comment

+